Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 210, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 26, 2017, 7:25 PM CDT for Potter County, Randall County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2017, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 26, 2017, 8:03 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Potter County, TX, Randall County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:26 PM CDT | TSTM WND GST 66 | 1 W Amarillo, TX | |
| Jul 26, 7:30 PM CDT | TSTM WND DMG | 1 W Amarillo, TX | FOUR TREES BLOWN DOWN AT THIS LOCATION IN DOWNTOWN AMARILLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
639
WUUS54 KAMA 270025
SVRAMA
TXC375-381-270115-
/O.NEW.KAMA.SV.W.0210.170727T0025Z-170727T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
725 PM CDT WED JUL 26 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Randall County in the Panhandle of Texas...
Southern Potter County in the Panhandle of Texas...
* Until 815 PM CDT
* At 724 PM CDT, a severe thunderstorm was located over Bushland, or
16 miles west of Amarillo, moving east at 5 mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
* Locations impacted include...
Amarillo, Lake Tanglewood, Mescalero Park, Bushland and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3512 10217 3528 10217 3532 10215 3528 10170
3499 10176
TIME...MOT...LOC 0024Z 287DEG 5KT 3521 10210
HAIL...<.75IN
WIND...70MPH
$$
Ward2 follow-up statements
024
WWUS54 KAMA 270033
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
733 PM CDT WED JUL 26 2017
TXC375-381-270115-
/O.CON.KAMA.SV.W.0210.000000T0000Z-170727T0115Z/
Randall TX-Potter TX-
733 PM CDT WED JUL 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN RANDALL AND SOUTHERN POTTER COUNTIES...
At 731 PM CDT, a severe thunderstorm was located over Bushland, or 12
miles west of Amarillo, moving east at 5 mph.
HAZARD...70 mph wind gusts. A 66 mph wind gust was reported at KVII
Studio SchoolNet at 7:26 PM.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Amarillo, Lake Tanglewood, Mescalero Park, Bushland and Timbercreek
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3512 10217 3528 10217 3532 10215 3528 10170
3499 10176
TIME...MOT...LOC 0031Z 274DEG 5KT 3519 10205
HAIL...<.75IN
WIND...70MPH
$$
Ward842
WWUS54 KAMA 270103
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
803 PM CDT WED JUL 26 2017
TXC375-381-270113-
/O.CAN.KAMA.SV.W.0210.000000T0000Z-170727T0115Z/
Randall TX-Potter TX-
803 PM CDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDALL AND SOUTHERN
POTTER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3512 10217 3528 10217 3532 10215 3528 10170
3499 10176
TIME...MOT...LOC 0102Z 287DEG 5KT 3518 10200
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:01 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 26, 7:01 PM CDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
701 PM CDT Wed Jul 26 2017
.AVIATION...
For the 00Z TAFs, showers and thunderstorms will continue to
develop across the Oklahoma and Texas Panhandles this evening and
tonight as a cold front slowly moves south across the area later
tonight and Thursday morning. Have incorporated mention of
thunderstorms at all terminal sites for various times during this
fcst cycle. Due to some uncertainty in timing of storms and
attendant CIGS and VSBYS, amendments may become necessary.
Andrade
&&
.PREV DISCUSSION... /Issued 403 PM CDT Wed Jul 26 2017/
DISCUSSION...
Not a lot of changes in this forecast compared to the previous.
Fairly broad mid/upper level high pressure spinning over TX/NM.
Winds aloft will be weak and vary from west to north depending on
smaller scale waves coming off the Rockies. A cold front is being
sampled with most of the cooler air up in northern KS over to the
Front Range. However, a surface low is positioned over north-
central KS which has helped switch winds to the north over the OK
Panhandle along with a weak baroclinic zone. Isolated
Thunderstorms are beginning to develop along this boundary. A
surface trough is situated roughly over the Canadian River Valley
where scattered CU and a few towering CU are trying to break a
weak cap. Any activity that does develop south of the boundary
should be isolated single cell, short lived thunderstorms with
some downburst potential given steep low level lapse rates,
moderate instability and downdraft CAPE on the order of 1000-1500
J/kg. Warm 500mb temperatures should keep hail growth minimal.
Thunderstorm chances go up considerably this evening and overnight
as a shortwave develops off the Rockies on the northern periphery
of the high pressure. Model guidance shifts this wave eastward
with most of the PVA across the northern zones. The frontal
boundary will be the focus for enhanced moisture convergence with
pos low level theta-E advection coming in behind the front. PWAT
values are expected to increase to 1.5 to 2.0 inches with surface
dew points increasing well into the mid to upper 60s along the
boundary. CAMs and medium range guidance have been consistent with
initiating a large area of thunderstorms across the northwestern
zones where the best forcing along the boundary combine with the
mid level forcing from the shortwave. Due to the high PWATs, weak
mid level flow and shear vectors oriented parallel to the
boundary, storms should be efficient heavy rain producers. Have
issued a flash flood watch for the far northwestern TX Panhandle
and far western OK Panhandle for the overnight and early morning
period. Severe potential overnight looks low as storms become
elevated and loose maximum buoyancy potential (MLCAPE values drop
to around 1000 J/kg given low mid level lapse rates) and weak
shear. Can't completely rule out some severe downburst winds
become strong enough to break the surface inversion, but it seems
unlikely as the surface inversion is progged to be fairly strong.
The overnight convection may congeal into an MCS and slowly move
southeast until the forcing from the upper level shortwave shifts
east of the area. This should lead to possible lull in activity
Thursday morning after 12z as the convection becomes less
organized and coverage decreases. Their are some differences in
model guidance on how far south the surface boundary will push,
with medium range guidance keeping it stalled over the northern
zones. However, short term guidance (NAMNest and NMM/ARW) suggest
this boundary may push as far south as the I40 corridor. This
seems plausible given overnight storm cold pools should help
advance the boundary south. Thus, shifted higher chance pops south
covering most of the southern Panhandles. There is not a clear
indication of a shortwave, but convergence along the boundary and
the very moist vertical profiles will lead to at least scattered
thunderstorm development. Storms should continue to be efficient
rain producers with similar environmental conditions to Wednesday
night so will need to watch for flooding potential.
Rain chances will continue through the extended as statistical and
deterministic guidance keeps moisture in place, especially across
the eastern zones. The upper level high isn't progged to move
much until later next week when models do suggest that it will
shift westward leaving the Panhandles in more dominant northwest
flow. Still, occasional shortwaves and the existence of lingering
boundaries will keep chance pops through the next 7 days.
Temperatures will also stay much closer to average, if not
slightly below average beyond the day 1 forecast.
Ward
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Thursday morning for the following
zones: Dallam...Hartley.
OK...Flash Flood Watch through Thursday morning for the following
zones: Cimarron.
&&Hazardous weather outlook, Jul 26, 4:15 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 415 PM CDT Wed Jul 26 2017 OKZ001>003-TXZ001>020-270915- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 415 PM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across portions of the Texas and Oklahoma Panhandles. A few storms maybe strong with gusty winds and small hail being a threat along with localized flooding. The western Oklahoma Panhandle and northwestern Texas Panhandles will have a higher potential for flash flooding, thus, a Flash Flood Watch has been issued for those areas through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flash Flood Watch has been issued through early Thursday morning for the western Oklahoma Panhandle and northwestern Texas Panhandle for efficient rain producing storms lingering in those areas. Otherwise, there is a chance of thunderstorms everyday from Thursday through Tuesday. Some storms maybe strong with gusty winds and small hail possible. Localized heavy rainfall along with flooding and flash flooding will continue to be the main threat throughout this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 26, 5:31 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
07/26/2017 M64 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1700790
EASpecial weather statement, Jul 26, 5:55 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
555 PM CDT WED JUL 26 2017
TXZ007-262330-
Moore TX-
555 PM CDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MOORE COUNTY UNTIL 630
PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Four Way, or 8 miles south of Dumas, moving northeast at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Dumas, Four Way and Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3593 10187 3570 10170 3562 10194 3562 10197
3577 10208
TIME...MOT...LOC 2255Z 237DEG 6KT 3574 10195
BiedaLocal storm report, Jul 26, 5:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 4 NNE DARROUZETT 36.50N 100.31W
07/26/2017 E60 MPH BEAVER OK PUBLIC
&&
EVENT NUMBER AMA1700791
EASpecial weather statement, Jul 26, 6:16 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 616 PM CDT WED JUL 26 2017 TXZ011-012-016-017-270000- Potter TX-Randall TX-Deaf Smith TX-Oldham TX- 616 PM CDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER COUNTIES UNTIL 700 PM CDT... At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Bushland, or 13 miles west of Amarillo, moving southeast at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Amarillo, Wildorado and Bushland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3509 10231 3535 10227 3544 10200 3521 10183 TIME...MOT...LOC 2316Z 293DEG 5KT 3527 10205 Ward
Special weather statement, Jul 26, 7:02 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
702 PM CDT WED JUL 26 2017
TXZ007-008-270030-
Hutchinson TX-Moore TX-
702 PM CDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON AND
SOUTHEASTERN MOORE COUNTIES UNTIL 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Dumas, moving east at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Fritch, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3575 10197 3593 10185 3582 10144 3562 10152
3562 10160
TIME...MOT...LOC 0002Z 270DEG 4KT 3581 10181
WardSpecial weather statement, Jul 26, 7:04 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Amarillo TX 704 PM CDT WED JUL 26 2017 TXZ002-003-270030- Sherman TX-Hansford TX- 704 PM CDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES UNTIL 730 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Gruver, or 21 miles west of Spearman. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gruver. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3622 10170 3640 10166 3641 10134 3619 10137 TIME...MOT...LOC 0003Z 271DEG 3KT 3628 10156 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:02 PM CDT | Special Weather Statement | AMA | Moore | 28 min |
| Jul 26, 7:04 PM CDT | Special Weather Statement | AMA | Hansford | 26 min |
| Jul 26, 7:33 PM CDT | Flash Flood Warning | AMA | Oldham, Potter, Randall | 117 min |
| Jul 26, 7:39 PM CDT | Special Weather Statement | AMA | Hutchinson | 36 min |
| Jul 26, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 41 min |
| Jul 26, 8:01 PM CDT | Special Weather Statement | AMA | Hartley | 29 min |
| Jul 26, 8:22 PM CDT | Special Weather Statement | AMA | Hansford | 23 min |
| Jul 26, 8:46 PM CDT | Special Weather Statement | AMA | Hartley | 44 min |
| Jul 26, 8:57 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 2 hr |
| Jul 26, 9:34 PM CDT | Special Weather Statement | AMA | Moore | 41 min |
| Jul 27, 1:57 AM CDT | Areal Flood Advisory | AMA | Dallam | 4 hr |
| Jul 27, 2:00 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 4 hr |
| Jul 27, 3:39 AM CDT | Flash Flood Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 27 hr |
| Jul 27, 2:22 PM CDT | Special Weather Statement | AMA | Hansford | 23 min |
| Jul 27, 2:29 PM CDT | Special Weather Statement | AMA | Moore | 31 min |
| Jul 27, 2:45 PM CDT | Special Weather Statement | AMA | Hansford | 30 min |
| Jul 27, 3:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 43 min |
| Jul 27, 6:28 PM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.